Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 11, NWS Cleveland, OH

May 22, 2015

NWS Cleveland, OH issued this small craft advisory at May 22, 2015, 3:39 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 22, 2015, 3:39 PM EDT (19:39 UTC)
Expired
May 22, 2015, 9:29 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WHUS71 KCLE 221939
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT FRI MAY 22 2015

LEZ147>149-230300-
/O.NEW.KCLE.SC.Y.0011.150522T1939Z-150523T0300Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
339 PM EDT FRI MAY 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.


* WINDS AND WAVES: NORTHWEST WINDS 15 TO 25 KNOTS WILL DIMINISH TO
  LESS THAN 10 KNOTS OVERNIGHT. WAVES OF 3 TO 5 FEET WILL SUBSIDE
  TO 1 TO 3 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
1 follow-up statement
289 
WHUS71 KCLE 230129
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
929 PM EDT FRI MAY 22 2015

LEZ147>149-230230-
/O.CAN.KCLE.SC.Y.0011.000000T0000Z-150523T0300Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
929 PM EDT FRI MAY 22 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

HIGH PRESSURE MOVING INTO THE LAKE IS CAUSING WINDS AND WAVES TO
DIMINISH.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 22, 3:38 PM EDT, 1 minute earlier.

Area forecast discussion, May 22, 3:38 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
338 PM EDT FRI MAY 22 2015

.SYNOPSIS...
HIGH PRESSURE WILL INITIALLY USHER IN UNSEASONABLY COOL
TEMPERATURES FRIDAY NIGHT. TEMPERATURES QUICKLY MODERATE THROUGH
THE WEEKEND AS THE HIGH SHIFTS EAST OF THE AREA AND THE WIND
BECOMES SOUTHERLY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE FOR
MEMORIAL DAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

TEMPERATURES WILL DROP ACROSS THE LOCAL FORECAST AREA FRI NIGHT.
CALM WINDS AND DEW POINTS IN THE UPPER 20'S/LOW 30'S WILL SUPPORT
STRONG RADIATIONAL COOLING. TEMPERATURES WILL BEGIN TO PLUMMET AFTER
SUNSET AND BOTTOM OUT TO NEAR 32 DEG IN MANY LOCATIONS. THE GREATEST
FREEZE THREAT WILL BE FOR NW PA AND EXTREME NE OH.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...

LOCATIONS GENERALLY EAST OF LORAIN COUNTY...SOUTH TO MARION
COUNTY... AND EAST TO THE EASTERN BOUNDARY OF THE FORECAST
AREA...WILL WAKE UP TO PATCHY FROST. LOCATIONS CLOSEST TO THE
LAKE WILL BE SLIGHTLY WARMER THAN INLAND LOCATIONS...AND ARE
LESS LIKELY TO SEE FROST.

SATURDAY HIGHS WILL GENERALLY BE IN THE MID AND UPPER 60'S UNDER THE
INFLUENCE OF STRONG SURFACE HIGH PRESSURE. TEMPERATURES WILL
MODERATE THROUGH THE WEEKEND AS THE HIGH TRANSLATES EAST AND THE
FLOW BECOMES SOUTHERLY. THE ATMOSPHERE WILL GRADUALLY BECOME PRIMED
FOR SHOWER AND THUNDERSTORM ACTIVITY ON MEMORIAL DAY AFTERNOON AND
NIGHT. SUNDAY NIGHT MOISTURE TRANSPORT INCREASES AND DEW POINTS WILL
RISE INTO THE 60'S BY MONDAY AFTERNOON AS LOW PRESSURE OVER THE
CENTRAL US DRAWS GOMEX MOISTURE UP THE MISSISSIPPI VALLEY. AN
INCREASE IN SURFACE BASED INSTABILITY WILL ALLOW SHOWERS AND
THUNDERSTORMS TO DEVELOP MONDAY AFTERNOON/NIGHT. FOR THE MOST
PART...WITH NO REAL FOCUS FOR LIFT IN THE ATMOSPHERE WITH PERHAPS
THE EXCEPTION OF SOME LOCALIZED OMEGA...THE CONVECTION SHOULD REMAIN
SCATTERED AND FAIRLY UNORGANIZED. HOWEVER...DEEP LAYER BULK SHEAR
ON THE ORDER OF 25 TO 30 KNOTS MAY LEND ITSELF TO LONGER LIVED
PULSE STORMS. HIGHS ON MONDAY WILL BE IN THE 80'S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE LONG TERM BEGINS TUESDAY WITH MODELS SHOWING HIGH PRESSURE OFF
THE SOUTHEAST COAST WHILE LOW PRESSURE WILL RESIDE IN TEXAS. IN
THE LOW LEVELS...FLOW INTO OHIO WILL ORIGINATE FROM THE GLFMX WITH
A SWLY FLOW ALOFT ACROSS THE REGION. THIS GENERAL PATTERS WILL
EXIST THROUGH THE END OF THE WEEK AND INTO THE WEEKEND WHICH
SHOULD PROVIDE MILD TO WARM TEMPS THROUGH THE PERIOD WITH AT LEAST
SCATTERED CONVECTION.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT MOVING SOUTH THROUGH THE STATE THIS AFTERNOON WITH HIGH
PRESSURE BUILDING IN FROM THE NORTH. ALTHOUGH A PATCH OF BROKEN
CLOUDS HAS DEVELOPED ACROSS EAST CENTRAL OHIO AFFECTING KCAK A
16-17Z CONDITIONS REMAIN VFR AND THE CLOUDS WILL BE SOUTH OF THE
AREA FOR MOST OF THE AFTERNOON. EXPECTING VFR CONDITIONS TO
CONTINUE THROUGH THE PERIOD WITH CLEAR SKIES OVERNIGHT AND MOSTLY
CLEAR ON SATURDAY.

.OUTLOOK...NON VFR POSSIBLE MONDAY THROUGH TUESDAY IN SCATTERED
SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
HIGH PRESSURE OVER THE CENTRAL GREAT LAKES WILL BUILD SOUTHEAST
OVERNIGHT AND THEN MOVE TO THE DELMARVA COAST SATURDAY.  SUNDAY THE
HIGH WILL REMAIN NEAR THE COAST BUT LOW PRESSURE WILL MOVE INTO THE
CENTRAL PLAINS. THE LOW WILL MOVE SLOWLY NORTHEAST TO WESTERN LAKE
SUPERIOR BY TUESDAY.  WILL ISSUE A SMALL CRAFT ADVISORY FOR LAKE
ERIE FROM WILLOWICK EAST TO RIPELY THROUGH THE EVENING. NORTHWEST
WINDS GUSTING INTO THE MID 20 KNOT RANGE WITH WAVES REPORTED AROUND
4 FEET. WINDS WILL DIMINISH QUICKLY AFTER NIGHTFALL. WITH THE HIGH
TO OUR SOUTHEAST SATURDAY...WINDS WILL TURN FROM THE SOUTH TO
SOUTHWEST BUT REMAIN LIGHT SATURDAY. NO BIG CHANGES ARE EXPECTED
SATURDAY NIGHT THROUGH SUNDAY NIGHT.  MONDAY INTO TUESDAY SOUTHWEST
FLOW WILL INCREASE TO 10 TO 20 KNOTS WITH THE LOW OVER THE WESTERN
LAKES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY FOR
     OHZ010>013-020>023-031>033-038-089.
     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY FOR
     OHZ014.
PA...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY FOR
     PAZ001.
     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY FOR
     PAZ002-003.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     LEZ147>149.

&&

SYNOPSIS...MAYERS
NEAR TERM...MAYERS
SHORT TERM...MAYERS
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, May 22, 11:59 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1159 AM EDT FRI MAY 22 2015

OHZ010>013-020>023-031>033-038-089-PAZ001-231600-
LORAIN-CUYAHOGA-LAKE-GEAUGA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-
STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-
1159 AM EDT FRI MAY 22 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-OHZ003-006>009-017>019-027>030-036-037-047-
231600-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-MARION-MORROW-KNOX-
1159 AM EDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-PAZ002-003-231600-
ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
1159 AM EDT FRI MAY 22 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:52 AM EDTFrost AdvisoryCLEAshtabula, Cuyahoga, Geauga, Holmes, Lake, Lorain and 7 more28 hr
May 22, 3:52 AM EDTFreeze WarningCLEAshtabula28 hr

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.